| Catalog Number |
07976887190 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/01/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
Event or Problem Description
The customer questioned results for 1 patient tested for elecsys ft4 ii (ft4 ii), tsh, anti-tpo and anti-tshr on a cobas e 801 module.Refer to the associated medwatches with the following patient identifiers: (b)(6).Between (b)(6) 2017 and (b)(6) 2018 the patient had increased ft4 ii results (29-52 pmol/l) and low tsh results (0.04 - 0.17 mie/l) in 14 different samples from the patient when tested on the e801 module.Anti-tpo results were > 600 ie/ml in 6 different samples from the patient when tested on the e801 module.The patient previously had negative anti-tshr results in 2 different samples when tested by the (b)46) method, however, when the customer changed to the roche method in (b)(6) 2017, the patient had positive anti-tshr in 7 different samples when tested on the e801 module.The actual results were not provided.The roche results were reported outside of the laboratory where the patient was diagnosed with hyperthyroidism and treatment was started with neo-mercazole in (b)(6) 2017.The customer suspects an interference in the patient sample as the patient's clinical symptoms do not agree with the results.The customer sent 3 patient samples obtained in (b)(6) 2018 and (b)(6) 2018 for testing by the abbott architect method.Discrepant results were identified for ft4 ii and tsh between the e801 module and the abbott method.Refer to attached data for the patient comparison results.After the patient samples were tested by the abbott architect method, neo-mercazole treatment was stopped.There was no allegation that an adverse event occurred.The e801 module serial number was (b)(4).
Additional Manufacturer Narrative
One sample from the patient was submitted for investigation.An interfering factor was not identified.A product problem was not found.Investigations are ongoing.
Additional Manufacturer Narrative
It was clarified that the ft4 ii results from the initial report were actually elecsys ft4 iii (ft4 iii) results.Upon further investigation of the patient sample, an interferent against a component of the reagent was confirmed.This interference is covered in product labeling.